MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 5.4 MM, 0°; AUTOCLAVABLE RIGID TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 5.4 MM, 0°; AUTOCLAVABLE RIGID TELESCOPE
Model Number WAIR500A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed by the instrument specialist at the user facility, the autoclavable rigid telescope ¿light post was disconnected from the scope at the end of the procedure/nurse manager broken off light post from scope¿.The reported problem was found during reprocessing.No death or injury and no impact to patient or other has been reported to olympus.
 
Additional Manufacturer Narrative
(b)(4) : oste investigation results: since the product for this info complaint was not returned to oste, our investigation is based solely on the information provided by the customer.The product was sold on: 08 sep 2021.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation (h6/h10).The device was returned to olympus for inspection, and the customer's complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force from improper handling.In addition, the following non-reportable malfunctions were found during the device evaluation; scratches on the outer tube, distal fiber breakage, scratches on the eyepiece funnel, and a broken lens in the optical system.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "IR", 5.4 MM, 0°
Common Device Name
AUTOCLAVABLE RIGID TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16394998
Report Number9610773-2023-00529
Device Sequence Number20441310
Product Code GCJ
UDI-Device Identifier04042761086172
UDI-Public04042761086172
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWAIR500A
Device Catalogue NumberWAIR500A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown